Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is the cause of delay in period?

I took plan b roughly a month and a week ago (5 weeks). I got a period a little over a week since taking it. It was a normal period; it just came really early than my normal one. I am 4 days late spoor my next period. I took a pregnancy test yesterday and it came out negative. Why have I not gotten my period? I have been extremely stressed about this.
Mon, 10 Mar 2014
Report Abuse
OBGYN 's  Response
Hello and welcome to the community.
I am Dr Nilajkumar a consultant gynecologist and I will be helping you in your queries.

It seems you had a normal period after plan B and now are having a delayed period. The period after plan B was early, so the next period will not follow the date of your earlier cycle. It will most likely begin from the day of the period after plan B. Since it is 5 weeks ago that you took it and had a period after more than one week of taking plan B, your next period is just due. If you have not had an unprotected sexual episode in the meantime, there is no chance of pregnancy. So do not worry. Wait for a few more days.

If pregnancy is suspected due to another sexual episode, a urine test will come positive only after 1 weeks after missed period. So repeat it at that time if in doubt.

I hope that this satisfied your query.

Thanks for using HCM.
Have a good day.
Dr Nilajkumar Bagde
Consultant Obstetrics and Gynecology
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My friend and her boyfriend had done sexual stuff, and she took an Ipill because he had an orgasm. His sperm dropped on her. She took an Ipill...